[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [Re: [IP] leg cramps and supplements]

email @ redacted wrote:
> Greetings-
> Perhaps you didn't see my earlier post on potassium checks.  Doctors check
the level of potassium in your blood, which is the last place your body takes
the potassium from.  Without plenty of potassium in your blood you risk heart
failure, as this mineral is crucial to muscle contraction.  Where does your
body get the potassium it needs in order to assure smooth heart contractions? 
Well if there's not enough in your diet, it will take it from your muscles.
> I may have assumed incorrectly that most diabetics on this list eat their
vegies and fruits - the source of nearly all the potassium we take in - and as
you know, frequent urination, or vomiting for that matter, can deplete the
body of sufficient potassium to prevent you from getting leg cramps.
> What I'm trying to get across is that even a diet that is high in potassium
- as it is with this vegetarian- high BG may delete the potassium in your leg
> And while banans are a fair source of potassium, they have been vastly
overated as "thee" ultimate source of potassium.  A cup of lima beans, for
example, has nearly 4x the amountof potassium as a banana, a baked potato has
2x as much, etc. BUT I'd rather have a banana on my breakfast cereal, and diet
is certainly the first place to start as YMMV.
> Dianne
> The Fat Nutritionist
                         Dianne. I did indeed read your earlier post regarding
potassium. I was just adding some personal tidbits, that I thought might be
related to the original post. When I first started having the severe cramps in
my feet and legs, everyone thought they were related to low potassium levels.
It turned out that my levels were actually too high!  I personally did not
feel this was the cause of the cramps, as I am almost a vegetarian and I take
prescription vitamin/mineral supplements everyday. I just wanted to make the
point that the cramps could very well be caused by something else and as you
had already stated, some supplements can be dangerous. Regards,  Denise



Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org